Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Stiefel-Whitney numbers of quaternionic and related manifolds

Author: E. E. Floyd
Journal: Trans. Amer. Math. Soc. 155 (1971), 77-94
MSC: Primary 57.10
MathSciNet review: 0273632
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There is considered the image of the symplectic cobordism ring $ \Omega _\ast^{SP}$ in the unoriented cobordism ring $ {N_\ast }$. A polynomial subalgebra of $ {N_\ast }$ is exhibited, with all generators in dimensions divisible by 16, such that the image is contained in the polynomial subalgebra. The methods combine the $ K$-theory characteristic numbers as used by Stong with the use of the Landweber-Novikov ring.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.10

Retrieve articles in all journals with MSC: 57.10

Additional Information

Keywords: Quaternionic manifolds, symplectic cobordism, unoriented cobordism, Stiefel-Whitney numbers, $ K$-theory characteristic numbers
Article copyright: © Copyright 1971 American Mathematical Society